Alert archive / South Carolina / Freeze Warnings in 2019
Freeze Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Nov 8, 2019, 3:03 AM EST for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 9, 2019, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2019, 3:03 AM EST (08:03 UTC)
- In effect from
- Nov 9, 2019, 3:00 AM EST
- Expired
- Nov 9, 2019, 8:29 AM EST
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 22 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS72 KCAE 080803 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 303 AM EST Fri Nov 8 2019 ...Freeze Warning Early Saturday Morning... .Canadian High pressure will bring freezing temperatures to much of central South Carolina and the Central Savannah River Area of Georgia during the early morning hours Saturday. Temperatures around freezing are forecast again for the early morning hours Sunday. GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 090000- /O.UPG.KCAE.FZ.A.0002.191109T0800Z-191109T1400Z/ /O.NEW.KCAE.FZ.W.0004.191109T0800Z-191109T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 303 AM EST Fri Nov 8 2019 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... The National Weather Service in Columbia has issued a Freeze Warning, which is in effect from 3 AM to 9 AM EST Saturday. * TEMPERATURES...Lows mainly in the upper 20s in north-central South Carolina, and lower 30s in central South Carolina and the Central Savannah River Area of Georgia. * TIMING...3 am to 9 am EST Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. You may want to take precautions to protect plants sensitive to freezing temperatures. && $$
3 follow-up statements
889 WWUS72 KCAE 081942 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 242 PM EST Fri Nov 8 2019 ...Freeze Warning Early Saturday Morning... .Canadian High pressure will bring freezing temperatures to much of central South Carolina and the Central Savannah River Area of Georgia during the early morning hours Saturday. Temperatures around freezing are forecast again for the early morning hours Sunday. GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 091045- /O.CON.KCAE.FZ.W.0004.191109T0800Z-191109T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 242 PM EST Fri Nov 8 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SATURDAY... * TEMPERATURES...Lows mainly in the upper 20s in north-central South Carolina, and lower 30s in central South Carolina and the Central Savannah River Area of Georgia. * TIMING...3 am to 9 am EST Saturday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. You may want to take precautions to protect plants sensitive to freezing temperatures. && $$
738 WWUS72 KCAE 090916 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 416 AM EST Sat Nov 9 2019 ...Freeze Warning Early This Morning... .Canadian High pressure will bring freezing temperatures to much of central South Carolina and the Central Savannah River Area of Georgia during the early morning hours. Temperatures around freezing are forecast again for the early morning hours Sunday. GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 091400- /O.CON.KCAE.FZ.W.0004.000000T0000Z-191109T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 416 AM EST Sat Nov 9 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...In the lower 30s, coldest in low lying and well sheltered locations. * TIMING...Until 9 AM this morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. You may want to take precautions to protect plants sensitive to freezing temperatures. && $$
726 WWUS72 KCAE 091329 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 829 AM EST Sat Nov 9 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 091430- /O.CAN.KCAE.FZ.W.0004.000000T0000Z-191109T1400Z/ Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland- Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Lincolnton, Thomson, Martinez, Evans, Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 829 AM EST Sat Nov 9 2019 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Columbia has cancelled the Freeze Warning. Temperatures have risen above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Nov 8, 1:29 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 8, 1:29 AM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
129 AM EST Fri Nov 8 2019
.SYNOPSIS...
A strong cold front will move through the region before sunrise.
Showers along the front will shift east of the forecast area
during the predawn hours. The pressure ridge behind the front
will support dry weather and freezing or near freezing
temperatures Friday night and Saturday night. The next chance of
rain will be early next week as another cold front moves into
the Southeast, followed by another round of potentially freezing
temperatures midweek.
&&
.NEAR TERM /THROUGH TONIGHT/...
Early this morning...The cold front will move through the
forecast area. Rain along the front will shift east of the area
during the predawn hours.
Today and tonight...It will be dry behind the front. Breezy
conditions will occur just behind the front today. The NAM and
GFS Bufkit momentum transfer tool and GFS LAMP suggest gusts
around 20 mph. There will be little or no diurnal temperature
recovery today because of strong cold advection.
The approaching pressure ridge will continue to direct dry air
into the forecast area tonight. A diminishing pressure gradient
will occur as the ridge axis gets closer to the area. Expect
light northeast wind. The guidance has been consistent with low
temperatures below freezing across most of the area. A freeze
warning will be needed.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A cold air mass will remain in the area through Sunday morning
with high and low temperatures 15 to 20 degrees below normal for
early November. Expect highs only in the 50s Saturday. Expect
nighttime temperatures to drop into the lower 30s Saturday
night. Temperatures will moderate Sunday afternoon closer to
normal as the Canadian surface high moves offshore and winds
shift to the southwest by afternoon. Highs will be in the mid
60s. A few high clouds could move in Sunday night ahead of the
next weather system, which would limit radiational cooling, and
lows will be warmer at around 40 degrees.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Veteran's Day Monday will be mild with highs near 70 and
increasing moisture. Winds will become southwest ahead of the
approaching cold front diving east and south from the Great
Lakes and Central Plains. The cold front is expected to push
through the region Tuesday with a chance of showers. This will
be followed by another Canadian air mass that will push across
the Midlands and CSRA Tuesday night through Thursday. The lowest
temperatures of the year so far will be possible, with Tuesday
night lows in the mid to upper 20s, and Wednesday's highs only in
the 40s. It will be very cold again Wednesday night, but should
at least warm into the lower 50s on Thursday. The GFS shows a
wet weather system moving up from the Gulf on Thursday night,
but this is an outlier solution so have little confidence at
this time.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Rain will end from west to east as drying occurs behind the
strong cold front. The GFS LAMP and model time-height displays
support mainly MVFR conditions associated with lingering low-
level moisture just behind the front until around 13z. VFR
conditions should occur during the rest of the 24-hour TAF
period with high pressure to the west continuing to direct dry
air into the area. It will be breezy just behind the front
today. The NAM and GFS Bufkit momentum transfer tool and GFS
LAMP suggest gusts around 18 knots. A diminishing pressure gradient
will occur as the ridge axis gets closer to the area and expect
less wind toward sunset.
EXTENDED AVIATION OUTLOOK...A dry air mass should ensure VFR
conditions through Sunday. Moisture will increase Monday in a
southerly flow between offshore high pressure and an approaching
cold front. Main impacts associated with showers will likely
occur Monday night and Tuesday as the front moves through the
region.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Watch from late tonight through Saturday morning for
GAZ040-063>065-077.
SC...Freeze Watch from late tonight through Saturday morning for
SCZ016-018-020>022-025>031-035>038-041-115-116.
&&Hazardous weather outlook, Nov 7, 11:54 AM EST, 15 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1154 AM EST Thu Nov 7 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 081700- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 1154 AM EST Thu Nov 7 2019 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. A Frost Advisory and/or Freeze Warning may be needed Friday night, Saturday night and mid next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in South Carolina, 2019Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.